| Model Number |
72200568 |
| Medical Device Problem Code |
Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
Event or Problem Description
It was reported that the fans of the light source 500xl xenon were not working and the device was overheating.No case reported; therefore, there was no patient involvement.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection was performed on the exterior of the device and observed the case lid was scratched and had a gap between the lid and the front bezel.A functional test revealed that air from the cooling fans were blowing opposite that of the design designated direction of air flow.The fans were found to be mounted opposite the design designated direction.A temperature error 09 was encountered while testing the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.There was no way to determine if the device contributed to the reported event.The complaint was confirmed and the root cause was determined to be due to the orientation of the fans.Factors that could have contributed to the reported event include reversal of the cooling fans from third party repair.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future occurrence of the reported event.No containment or corrective actions are recommended at this time.